Alert archive / Idaho / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Spokane, WA

January 10, 2017Bonner County, Boundary County, Kootenai County, Idaho; Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this wind chill advisory at Jan 10, 2017, 4:18 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; Douglas County, Okanogan County, Washington. It took effect at Jan 11, 2017, 12:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 4:18 PM PST (00:18 UTC)
In effect from
Jan 11, 2017, 12:00 AM PST
Expired
Jan 11, 2017, 12:00 PM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Douglas County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2017-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2017-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS46 KOTX 110018
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
418 PM PST TUE JAN 10 2017

...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY...

.INCREASING NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL
FOR BLOWING AND DRIFTING SNOW TONIGHT. AREAS PRONE TO GUSTY NORTH
OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT 
IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE 
RATHDRUM PRAIRIE...THE WEST PLAINS...SOUTHERN SPOKANE COUNTY... 
NORTHERN AND WESTERN WHITMAN COUNTY...AND THE UPPER COLUMBIA 
BASIN. BITTERLY COLD WIND CHILLS ARE ALSO EXPECTED THROUGH THE
OKANOGAN VALLEY AND IN THE NORTH IDAHO PANHANDLE FROM BONNERS
FERRY TO SANDPOINT TO NORTH OF COEUR D'ALENE.

WAZ043-111300-
/O.NEW.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/
OKANOGAN VALLEY-
418 PM PST TUE JAN 10 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
WEDNESDAY.

* LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, 
  NESPELEM, AND DISAUTEL PASS.

* WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.  

&&

$$

IDZ001-111300-
/O.NEW.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/
NORTHERN PANHANDLE-
418 PM PST TUE JAN 10 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
WEDNESDAY.

* LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, EASTPORT, AND
  NAPLES.

* WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM.

* WINDS...NORTHEAST 10 TO 15 MPH. LOCALIZED WINDS OF 15 TO 20 MPH
  WITH GUSTS TO 25 MPH BETWEEN SANDPOINT AND COEUR D'ALENE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES. 

&&

$$

IDZ002-WAZ033>036-044-111300-
/O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/
COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
418 PM PST TUE JAN 10 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, 
  WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, 
  LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, 
  WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, 
  CHENEY, DAVENPORT, AND ROCKFORD.

* WINDS...NORTH OR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS TO
  25 MPH. LOCALIZED GUSTS OF 30 MPH OR MORE WILL BE POSSIBLE ON
  THE WATERVILLE PLATEAU...AND AROUND EPHRATA.

* SNOW ACCUMULATIONS...NO ADDITIONAL ACCUMULATION TONIGHT OR
  WEDNESDAY.

* TIMING...NORTHEAST WINDS WILL INCREASE THIS EVENING AND 
  CONTINUE THROUGH THE NIGHT. WINDS WILL DIMINISH BY MID TO LATE 
  MORNING ON WEDNESDAY.

* IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS WILL
  LIKELY BE THE BIGGEST IMPACT. SNOW THAT THE LAST COUPLE OF DAYS
  WILL BE PRONE TO DRIFTING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING
SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN
SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
863 
WWUS46 KOTX 110619
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1019 PM PST TUE JAN 10 2017

...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY...

.INCREASING NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL
FOR BLOWING AND DRIFTING SNOW TONIGHT. AREAS PRONE TO GUSTY NORTH
OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT
IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE
RATHDRUM PRAIRIE...THE WEST PLAINS...SOUTHERN SPOKANE COUNTY...
NORTHERN AND WESTERN WHITMAN COUNTY...AND THE UPPER COLUMBIA
BASIN. BITTERLY COLD WIND CHILLS ARE ALSO EXPECTED THROUGH THE
OKANOGAN VALLEY AND IN THE NORTH IDAHO PANHANDLE FROM BONNERS
FERRY TO SANDPOINT TO NORTH OF COEUR D'ALENE.

IDZ002-WAZ033>036-044-111430-
/O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/
COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
1019 PM PST TUE JAN 10 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, 
  WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, 
  LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, 
  WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, 
  CHENEY, DAVENPORT, AND ROCKFORD.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCALIZED
  WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE
  POSSIBLE ON THE WATERVILLE PLATEAU.

* TIMING...NORTH AND NORTHEAST WINDS WILL PEAK TONIGHT THEN 
  SLOWLY DIMINISH THROUGH MID TO LATE MORNING ON WEDNESDAY.

* IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS WILL
  LIKELY BE THE BIGGEST IMPACT. WEST TO EAST ORIENTED HIGHWAYS ON
  THE WATERVILLE PLATEAU AND IN THE MOSES LAKE AREA WILL BE MOST
  SUSCEPTIBLE TO DRIFTING SNOW...INCLUDING HIGHWAY 2...STATE 
  ROUTE 28...STATE ROUTE 26 AND INTERSTATE 90.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING
SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN
SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ043-111430-
/O.CON.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/
OKANOGAN VALLEY-
1019 PM PST TUE JAN 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, 
  NESPELEM, AND DISAUTEL PASS.

* WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IDZ001-111430-
/O.CON.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/
NORTHERN PANHANDLE-
1019 PM PST TUE JAN 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, 
  EASTPORT, AND SCHWEITZER MOUNTAIN ROAD.

* WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM.

* WINDS...NORTHEAST 10 TO 15 MPH. LOCALIZED WINDS OF 15 TO 20 MPH
  WITH GUSTS TO 30 MPH BETWEEN SANDPOINT AND COEUR D'ALENE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$
241 
WWUS46 KOTX 111426
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
626 AM PST WED JAN 11 2017

...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY...

.GUSTY NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL
FOR BLOWING AND DRIFTING SNOW THIS MORNING. AREAS PRONE TO GUSTY
NORTH OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT
IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE
THE WEST PLAINS...SOUTHERN SPOKANE COUNTY...NORTHERN AND WESTERN 
WHITMAN COUNTY...AND THE UPPER COLUMBIA BASIN. BITTERLY COLD WIND
CHILLS ARE ALSO EXPECTED THROUGH THE OKANOGAN VALLEY. 

IDZ001-111530-
/O.CAN.KOTX.WC.Y.0003.000000T0000Z-170111T1800Z/
NORTHERN PANHANDLE-
626 AM PST WED JAN 11 2017

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
CHILL ADVISORY.

WIND CHILL TEMPERATURES REMAINED BELOW HIGHLIGHT CRITERIA THROUGH
THE NIGHT AND THE WIND CHILL ADVISORY FOR THE NORTHERN PANHANDLE
WILL BE CANCELLED.

$$

IDZ002-WAZ033>036-044-111800-
/O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/
COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
626 AM PST WED JAN 11 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, 
  WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, 
  LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, 
  WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, 
  CHENEY, DAVENPORT, AND ROCKFORD.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCALIZED
  WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ON THE WATERVILLE
  PLATEAU.

* TIMING...NORTH AND NORTHEAST WINDS WILL PEAK TONIGHT THEN 
  SLOWLY DIMINISH THROUGH MID TO LATE MORNING ON WEDNESDAY.

* IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS 
  WILL LIKELY BE THE BIGGEST IMPACT. WEST TO EAST ORIENTED 
  HIGHWAYS ON THE WATERVILLE PLATEAU AND IN THE MOSES LAKE AREA 
  WILL BE MOST SUSCEPTIBLE TO DRIFTING SNOW...INCLUDING HIGHWAY 
  2...STATE ROUTE 28...STATE ROUTE 26 AND INTERSTATE 90.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING
SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN
SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ043-111800-
/O.CON.KOTX.WC.Y.0003.000000T0000Z-170111T1800Z/
OKANOGAN VALLEY-
626 AM PST WED JAN 11 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, 
  NESPELEM, AND DISAUTEL PASS.

* WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$
642 
WWUS46 KOTX 111758
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
958 AM PST WED JAN 11 2017

...VERY COLD WIND CHILLS THROUGH THE OKANOGAN VALLEY THROUGH 
MIDDAY...

.GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE WIND CHILLS BETWEEN -5
AND -15 ACROSS THE OKANOGAN VALLEY. WINDS WILL WEAKEN THIS
AFTERNOON. 

IDZ002-WAZ033>036-044-111900-
/O.CAN.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/
COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
958 AM PST WED JAN 11 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO THE AFTERNOON
HOURS HOWEVER THE THREAT FOR SIGNIFICANT BLOWING AND DRIFTING SNOW
HAS ENDED AS WINDS BEGIN TO DECREASE BELOW 20 MPH.

$$

WAZ043-112000-
/O.EXT.KOTX.WC.Y.0003.000000T0000Z-170111T2000Z/
OKANOGAN VALLEY-
958 AM PST WED JAN 11 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, 
  NESPELEM, AND DISAUTEL PASS.

* WIND CHILL...5 TO 15 BELOW ZERO...AND WINDS NORTH 10 TO 15 MPH 
WITH GUSTS UP TO 30 MPH.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD
TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 2:46 PM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 10, 2:46 PM PST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
246 PM PST Tue Jan 10 2017

.SYNOPSIS...
Blustery north winds tonight will lead to the potential for
blowing and drifting snow from the Waterville Plateau east towards
Coeur d'Alene. The winds will also create some cold wind chills
especially down the Okanogan Valley and across the western
Columbia Basin. Look for mostly dry and very chilly weather
through Saturday before a chance of snowy weather returns around
Sunday.

&&

.DISCUSSION...

...Blustery north winds tonight raise concerns for drifting snow
and wind chills. Cold temperatures through Friday...

Tonight: Cold high pressure plunging southward along the
Continental Divide and moist low pressure making landfall in
southern Oregon tonight will produce areas of snow and blustery
north winds for parts of our region tonight. Additional snow
accumulations overnight, the potential for blowing snow in the
open wheat country, and sub-zero wind chills are the main concerns
for tonight into Wednesday morning.

*Additional Snow Accumulations: As of 2PM, bands of light snow
 lingered over southeast Washington as well as the central and
 southern Idaho Panhandle. Bands of snow have been moving to the
 south and east this afternoon since they peaked during the late
 morning hours. Accumulations have generally been an inch or less
 today, but we have seen some evidence of banding on radar so a
 few spots around Coeur d'Alene and over the Palouse may have
 gotten a bit more than an inch. For tonight and into Wednesday
 morning, dry air advection from the north should limit additional
 accumulations to areas south of Washtucna, Pullman, and St
 Maries. A blend of the NAM and GFS yields 1-2 inches of snow for
 Lewiston, Pomeroy, and Genesee. Amounts up to 3 inches will be
 possible in the Northeast Blue Mountains, Craigmont, Winchester,
 and Kamiah.

*Drifting Snow: The Winter Weather Advisory for blowing and
 drifting snow continues through Wednesday morning. We called
 weather spotters in central Washington this afternoon. In the
 last couple of days, Waterville has received 4 or 5 inches of dry
 snow, Moses Lake and Ritzville around 2 inches, and the
 Spokane/Couer d'Alene area has about 3 inches of fluff. North
 winds have been increasing down the Okanogan Highlands into the
 Waterville and Moses Lake areas this afternoon. So far there have
 been no major issues with blowing snow, but winds have yet to
 reach their peak. By early evening, we expect sustained 20mph
 winds with gusts of 25 to 30mph in central Washington. Similar
 events in the past have caused drifting and road closures well
 after the snow has fallen. The onset of winds for Spokane and
 Kootenai counties will be early to mid evening. We aren't overly
 concerned about impacts in the majority of the metro. However,
 southern Spokane county around Latah, Waverly, and Fairfield had
 problems last week with road closures, and we may see some of
 those issues crop up again overnight. The corridor from Coeur
 d'Alene to Post Falls is also notorious for blowing and drifting
 at the onset of northeast winds.

*Wind Chills: Wind chills of minus 5 to minus 15 will be possible
 early on Wednesday around Omak, Mansfield, Wilbur, Kettle Falls,
 Sandpoint, and Deer Park. We will consider the issuance of a Wind
 Chill Advisory for the aforementioned areas. Further south, we
 expect mid and high clouds to limit our cooling potential in
 places like Moses Lake, Pullman, and Lewiston.

Wednesday: Pressure gradients will relax during the mid to late
morning hours. If blowing snow becomes a problem overnight, we
will see improving conditions shortly after daybreak. At this
time, it looks like our push of arctic air won't be strong enough
to scour moisture out of southeast Washington and the Camas
Prairie. Periods of light snow may persist through a good chunk of
the day around Lewiston, Winchester, and Kamiah, and possibly as
far north as Pullman.

Wednesday night through Saturday...Influence of the very cold
northerly flow apparent as the Wednesday night/Thursday morning lows
bottom out with the coldest temperatures of the seven day forecast
for most locations with pops for light snow confined to the southern
edges of the forecast area roughly at and south of of a Pullman to
Moscow line. This is followed with extremely positively tilted
ridging that sags down from the northwest. This ridging diverts
enough of the very cold northerly flow to the east Thursday night
into Friday night to allow for a slight warming trend, generally dry
weather, and perhaps some late night and early morning fog. Latest
models have been backing off on flattening this ridge out by
allowing a front to overtop it but current models have backed off
this so have lowered pops for Saturday. /Pelatti

Saturday Night through Sunday: Unsettled period expected. The EC
shows a trough quickly moving through the central portion of WA on
Sunday. The GFS on the other hand keeps all the energy well to
the north. Then the GFS develops a more elongated trough off the
west coast by Monday morning, whereas the EC is weaker and keeps
its energy to the north. For now, decreased the chance of precip
for Sat night and Sunday. Temperatures will remain below average.

...Potential for warmer and wet period...

Monday through Wednesday: Models are starting to suggest a period
of warmer and wet conditions as a possible atmospheric river event
sets up. They disagree as to how quickly the warm air will
infiltrate the region. Some models suggest that Monday through
early Tuesday as the warm air aloft starts to push in from the
south that we could see a wintry mix of precip types...with the
potential for snow...freezing rain or rain. Given this is 6 days
out, am not confident enough to put it in the current forecast,
but it is definitely something we will be keeping our eye on. By
Tuesday our flow along the surface switches to a southerly
direction and will increase. This will help our temperatures
across most valleys to reach mid to upper 30s. Have also increased
the chance of precipitation for Tuesday and Tuesday night. There
are lots of concerns about this potential setup. Warm breezy
conditions along with some moderate precipitation amounts will
lead to flooding concerns. We will have the potential to melt a
lot of our lowland snowfall. Current models have temperatures
warming even further for Wednesday with possible temps in the low
40s, with near 50 across the LC valley. Flooding from snowmelt and
ice jams is possible across many small streams of our county
warning area. Urban flooding in a concern as well, please start
clearing storm drains this week in anticipation. The rain will
fall on fairly deep snowpack and will ripen the snow with possible
very heavy snow on roofs. There are a lot of floating variables
that need to line up just right for this to be a substantial
event, and hopefully as the event approaches we will become more
confident in what the outcome and impacts will be. /Nisbet

&&

.AVIATION...
18Z TAFS: Bands of light snow will produce runway accumulations in
Spokane and Coeur d'Alene through 20-21z. The potential for
periods of light snow will linger into the evening for Pullman and
Lewiston as it will take longer for dry air advecting from the
north to disperse snow showers. Increasing north/northeast winds
will have the potential to produce some blowing snow this
afternoon and evening at KMWH, KEPH, KCOE, and possibly KGEG.
/GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane         8  17   0  12   2  14 /  10  10  10   0   0   0
Coeur d'Alene   9  18   1  14   4  16 /  10  10  10   0   0   0
Pullman        18  20   6  17   7  18 /  30  30  10  10   0  10
Lewiston       24  26  13  22  10  23 /  60  40  20  10   0   0
Colville        2  18  -4  15   1  16 /   0   0   0   0   0   0
Sandpoint       9  18   0  14   3  16 /  10  10   0   0   0   0
Kellogg        11  19   4  16   4  18 /  20  10  10  10   0  10
Moses Lake     11  20  -6  10  -2  12 /  10  10   0   0   0   0
Wenatchee      13  18   3  16   3  17 /  10  10  10   0   0   0
Omak            5  17   1  14   2  16 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 10 AM PST Wednesday for Coeur
     d'Alene Area.

WA...Winter Weather Advisory until 10 AM PST Wednesday for Moses Lake
     Area-Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau.

&&
Hazardous weather outlook, Jan 10, 2:52 PM PST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PST TUE JAN 10 2017

IDZ002-003-WAZ033>036-111500-
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
252 PM PST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM MOVING THROUGH THE REGION IS DEPOSITING LIGHT
ACCUMULATIONS OF SNOW. BREEZY NORTH TO NORTHEAST WINDS WITH GUSTS
TO 30 MPH ALONG WITH THE LIGHT SNOW WILL LIKELY CAUSE SOME AREAS
OF BLOWING AND DRIFTING SNOW. PERSONS TRAVELING TROUGH THE REGION
SHOULD BE AWARE OF RAPIDLY CHANGING CONDITIONS AND BE PREPARED FOR
REDUCED VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD TEMPERATURES WILL RETURN BY MID WEEK WITH OVERNIGHT LOW
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO COMMON WEDNESDAY
MORNING THROUGH FRIDAY MORNING.

THERE IS THE POTENTIAL FOR MORE WINTER WEATHER STARTING NEXT WEEK.
A WINTRY MIX OF PRECIPITATION MAY BE FOLLOWED BY RISING SNOW
LEVELS RESULTING IN A TRANSITION TO RAIN DURING THE EARLY PORTION
OF THE NEXT WORKWEEK.

IDZ001-004-026-027-WAZ031-032-037-038-041>044-111500-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
252 PM PST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL TURN COLD AGAIN BY MID WEEK WITH LOW
TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WEDNESDAY
MORNING THROUGH FRIDAY MORNING.

THERE IS THE POTENTIAL FOR MORE WINTER WEATHER STARTING NEXT WEEK.
A WINTRY MIX OF PRECIPITATION MAY BE FOLLOWED BY RISING SNOW
LEVELS RESULTING IN A TRANSITION TO RAIN DURING THE EARLY PORTION
OF THE NEXT WORKWEEK.

In the hours before

Local storm report, Jan 10, 3:51 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
351 PM PST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     BLIZZARD         2 SW WINCHESTER         47.23N 119.74W
01/10/2017                   GRANT              WA   LAW ENFORCEMENT

            BLOWING AND DRIFTING SNOW WITH ZERO
            VISIBILITY ON 9-NW ROAD BETWEEN E-NW ROAD
            AND STATE ROUTE 281.

&&

SVH

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 11:25 PM PSTHigh Wind WarningOTXAdams, Douglas, Grant7 hr

Nearby

Wind Chill Advisories in Idaho, 2017Wind Chill Advisories in Washington, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.